Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 17, NWS Pocatello, ID

April 18, 2014

NWS Pocatello, ID issued this wind advisory at Apr 18, 2014, 2:26 PM MDT. It took effect at Apr 18, 2014, 2:42 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2014, 2:26 PM MDT (20:26 UTC)
In effect from
Apr 18, 2014, 2:42 PM MDT
Expired
Apr 18, 2014, 8:00 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS75 KPIH 182026
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
226 PM MDT FRI APR 18 2014

...STRONG GUSTY WINDS IN THE UPPER SNAKE PLAIN FRIDAY AFTERNOON...

.SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
UNTIL 8 PM MDT. AFTER THE RAIN SHOWERS THIS MORNING...THE GROUND
IS DRYING OUT AND GIVING WAY TO SOME LOCAL BLOWING DUST ALONG
INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS.

IDZ020-190200-
/O.NEW.KPIH.WI.Y.0017.140418T2026Z-140419T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
226 PM MDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING...UNTIL 8 PM THIS EVENING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...HE ARCO DESERT AREA INCLUDING INTERSTATE 15
  BETWEEN IDAHO FALLS AND DUBOIS.

* IMPACTS...STRONG AND GUSTY CROSS WINDS WILL AFFECT HIGH PROFILE
  VEHICLES.

* IMPACTS...AREAS OF BLOWING DUST CAN BE EXPECTED ON INTERSTATE 15
  BETWEEN IDAHO FALLS AND DUBOIS AND MAY LOWER VISIBILITY SHARPLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
993 
WWUS75 KPIH 182043 CCA
NPWPIH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
242 PM MDT FRI APR 18 2014

...STRONG GUSTY WINDS IN THE UPPER SNAKE PLAIN FRIDAY AFTERNOON...

.SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
UNTIL 8 PM MDT. AFTER THE RAIN SHOWERS THIS MORNING...THE GROUND
IS DRYING OUT AND GIVING WAY TO SOME LOCAL BLOWING DUST ALONG
INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS.

IDZ020-190200-
/O.COR.KPIH.WI.Y.0017.140418T2042Z-140419T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
242 PM MDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING...UNTIL 8 PM THIS EVENING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE ARCO DESERT AREA INCLUDING INTERSTATE 15
  BETWEEN IDAHO FALLS AND DUBOIS.

* IMPACTS...STRONG AND GUSTY CROSS WINDS WILL AFFECT HIGH PROFILE
  VEHICLES.

* IMPACTS...AREAS OF BLOWING DUST CAN BE EXPECTED ON INTERSTATE 15
  BETWEEN IDAHO FALLS AND DUBOIS AND MAY LOWER VISIBILITY SHARPLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
334 
WWUS75 KPIH 190152
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
752 PM MDT FRI APR 18 2014


IDZ020-190300-
/O.EXP.KPIH.WI.Y.0017.000000T0000Z-140419T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
752 PM MDT FRI APR 18 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS THROUGH THE UPPER SNAKE RIVER PLAIN HAVE GENERALLY DECREASED
BELOW ADVISORY LEVELS...AND WILL CONTINUE TO DECREASE THROUGH THE
REMAINDER OF THE EVENING. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:14 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 18, 1:14 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
114 PM MDT FRI APR 18 2014

.SHORT TERM...RADAR CONFIRMS A FEW SHOWERS LEFT IN THE CARIBOU
HIGHLANDS THIS AFTERNOON AND THOSE SHOULD BE ACROSS THE BORDER OR
DISSIPATED BY 6 PM. THERE WAS SOME INCREASE IN WINDS NEAR IDAHO
FALLS THIS AFTERNOON WHICH LOOKS LIKE IT IS DROPPING OFF LAST HOUR.
MODELS FAVOR A CONTINUED DECREASE IN THE SURFACE PRESSURE
GRADIENT...ALTHOUGH THE SURFACE LOW HAS NOT MOVED EAST OUT OF
WYOMING JUST YET. NO SIGNS OF THE GROUND DRYING OUT AND BLOWING
DUST SO WILL LET WINDS GRADUALLY DIE OFF WITHOUT AND ADVISORY. THE
NAM12 MODEL KEEPS HINTING AT SOME INSTABILITY AND POTENTIAL FOR
SHOWERS IN THE SOUTH CENTRAL HIGHLANDS SATURDAY AFTERNOON. THERE
IS SOME HINT OF A SURFACE TROUGH IN THAT AREA PLUS MIDDLE LEVEL
MOISTURE...DECIDED IT WAS WORTH A SLIGHT CHANCE OF SHOWERS IN THE
FORECAST. OTHERWISE...OTHER THAN A LITTLE BREEZY IN THE AFTERNOON
BOTH SATURDAY AND SUNDAY...THE EASTER WEEKEND LOOKS PRETTY DRY
UNDER MILD WESTERLY FLOW. TEMPERATURES EXPECTED TO REBOUND AFTER
TODAY BACK TO THE 65-70F RANGE FOR MOST VALLEY AREAS. RS

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT. WE ARE STILL LOOKING
AT DECENT SHOT OF RAIN AND SNOW COMING FOR TUESDAY AND WEDNESDAY.
THERE ARE STILL SOME MAJOR DIFFERENCES BETWEEN THE MODELS THAT WILL
DEFINITELY DETERMINE HOW MUCH MOISTURE FALLS AND HOW LOW THE SNOW
LEVELS WILL FALL. THE ECMWF IS STILL A BIT FASTER MOVING THROUGH A
MORE OPEN SYSTEM VS A CLOSED LOW SHOWN BY THE GFS. IF THE LATTER
MODEL PANS OUT...WE WILL DEFINITELY SEE A LOT MORE SNOW IN THE
MOUNTAINS. SNOW LEVELS COULD GET LOW ENOUGH THAT A MIX IS POSSIBLE
AT NIGHT AND WITH HEAVIER SHOWERS TUESDAY AND WEDNESDAY. IF ANY SNOW
FALLS AT VALLEY ELEVATIONS...IT WOULD NOT BE STICKING AROUND VERY
LONG IT LOOKS LIKE RIGHT NOW. WE WILL HAVE TO DEAL WITH BREEZY
CONDITIONS DURING THIS PERIOD AS WELL. HOPEFULLY...THERE WILL ENOUGH
MOISTURE TO WET THE GROUND AND PREVENT ISSUES WITH BLOWING DUST AND
SAND. OF NOTE...THE ENSEMBLES WE LOOK AT WERE SHOWING THAT THE
CURRENT SCENARIO OF A CLOSED LOW IN THE GFS THIS FAR SOUTH WAS
WEAKLY SUPPORTED.  HOWEVER...IT SEEMS THAT THE GFS OVERALL HAS BEEN
A BIT MORE CONSISTENT OVER THE PAST FEW RUNS. FOR THE END OF NEXT
WEEK...THE MODELS TRY TO BRING A BRIEF RIDGE OVER THE STATE AND
SOUTHWEST FLOW AS THE NEXT BIG STORM FORMS OFFSHORE.  DUE TO THE
DIFFERENCES BETWEEN THE OVERALL PATTERN PROGRESSION IN THE
MODELS...WE OPTED TO KEEP THE PREVIOUS IDEA OF A JUST A FEW SHOWERS
IN THE PLAIN AND A LOW CHANCE IN THE MOUNTAINS. KEYES

&&

.AVIATION...GUSTY WINDS CONTINUE IN THE WAKE OF THIS MORNING'S COLD
FRONT AND RAINFALL. MOST AREAS ARE VFR BUT WE MAY SEE AN OCCASIONAL
DIP TO MVFR THROUGH THIS EVENING. OTHERWISE...VFR WEATHER SHOULD BE
AROUND ALL WEEKEND. IT WILL BE A BIT BREEZY BOTH AFTERNOONS WITH AN
OUTSIDE CHANCE OF A MOUNTAIN SHOWER. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 18, 4:02 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
402 AM MDT FRI APR 18 2014

IDZ017>025-031-032-191015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
402 AM MDT FRI APR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE GUSTY INTO THE AFTERNOON HOURS TODAY IN THE WAKE OF
A COLD FRONT. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AS
WELL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER WEATHER SYSTEM WILL IMPACT THE REGION EARLY TUESDAY
BRINGING RAIN AND MOUNTAIN SNOW. SNOW LEVELS COULD DROP AS LOW AS
4500 FT ON WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA AS THE SYSTEM DRAWS NEAR.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.